What Does Accutane Do To Cause Hearing Loss?

10 posts in this topic

What does Accutane do to the ears exactly to cause hearing loss?

I went on Accutane for a short period of time, I took 11 capsules of 40 MG, and I developed hearing loss due to it, and it's worse and more noticeable in my right ear.

I'm planning to setup an appointing with an ENT doctor, so I'm trying to find out what the Accutane did to my ears exactly to cause the hearing loss. Can anyone help me?

Share this post


Link to post
Share on other sites

hi, Ive got this one: I was going to answer your other post. Accutane can damage the cilia inside your ears, these are tiny hairs which help sound waves. Taking drying agents ei accutane degongestants, diuretics in some people causes these cilia to atrophy. I believe I have hearing damage from taking too much otc antihistamines. But I took to much dosagewise. I know you said youre a musician, I went to 2 ENTs who told me my hering is'fine" yes when I have headphones on up close it is but the further distance something is from me the more muffled it sounds. But I have another condition called PRT which is a complication of mono (which I believe I got from a lowered immune system from accutane.)Good luck I really hope you can get some answers, and if you havent already DONT take any more accutane.

G

I

What does Accutane do to the ears exactly to cause hearing loss?

I went on Accutane for a short period of time, I took 11 capsules of 40 MG, and I developed hearing loss due to it, and it's worse and more noticeable in my right ear.

I'm planning to setup an appointing with an ENT doctor, so I'm trying to find out what the Accutane did to my ears exactly to cause the hearing loss. Can anyone help me?

Share this post


Link to post
Share on other sites

Thank you for the helpful information, Auguries. I know you were helping me in my other thread too.

So, is there any way to restore the hairs? What is the ENT doctor most likely going to be able to do for me?

Edited by pullmeunder

Share this post


Link to post
Share on other sites

?? I wish I knew...the ENT will evaluate your hearing to find out how much hearing loss youve had and hopefully give you some sort of therapy/meds to help. thats as much as I can say but I hope you are able to find a remedy that works for you. My ENT was a lovely Italian gent, he told me for PET the best thing to do is gain 5-10lbs I thought he was joking but he was serious. lol

Thank you for the helpful information, Auguries. I know you were helping me in my other thread too.

So, is there any way to restore the hairs? What is the ENT doctor most likely going to be able to do for me?

Share this post


Link to post
Share on other sites

http://www.ncbi.nlm.nih.gov/pmc/articles/PMC3227444/

I am not 100% sure, but I am sure it effects the nerves maybe due to severe dryness or the fact that Accutane has a profound effect on the nervous system and you haave nerves that play a role in hearing. It could be many factors, there really isn't that many studies I found.

Let us know how the ENT visit goes and don't touch Accutane again!

Share this post


Link to post
Share on other sites

I experienced mild hearing loss which lead to the most debilitating tinnitus . I stopped accutane right away and was able to bring myself to the emergency room two days later . An audio gram confirmed hearing loss & now I'm on steroids treatment which has helped the ringing . I can finally sleep and get on with my life .

My acne problems are secondary now and will be seeing a naturopath for a more hope it'd approach .

Btw that was my second course of accutane 10 years apart from my first course and I was only 3 months in.

Pay attention to your body and stop it right away if you notice changes because it's not worth it

Share this post


Link to post
Share on other sites

What does Accutane do to the ears exactly to cause hearing loss?

secondary intracranial pressure.

Edited by macleod
2 people like this

Share this post


Link to post
Share on other sites

that's interesting !!

I believe it is secondary intracranial pressure too , I have the same problem I took Accutane on 2008 , I took only 3 pills 20mg and on the third day I started to experience tinnitus that never went away until now although I stopped taking the medication immediately when the tinnitus started

and it happened after a sever headache that lasted for days which I believe it is due to increased intracranial pressure

so devastating :|

Edited by e4613

Share this post


Link to post
Share on other sites

Hi,
Yesterday morning I also experienced some muffled hearing in my left ear and my head has felt like I swam under the pool. I'm also on accutane and have been on it for four months. I went to the doctor today, she gave me a steroid to take for the next couple weeks. We decided to take me off accutane. I'm curious to hear from all of you if the steroid worked and if your hearing is back to normal. I'm supposed to get a hearing test and then see a nose throat and ear doctor sometime next week. It would be helpful to see if your hearing came back. 

Share this post


Link to post
Share on other sites

Hi,

I wanted send a follow up to my experience with muffled hearing while I was on accutane. My hearing is back to normal my doctor told me to take sudefed and a steroid which cleared my hearing. Please go see a doctor if you're experiencing anything or before taking any medication. I wanted to send a follow up to my previous message because I know how it feels to be in the unknown. Since my hearing came back my doctor and I decided to finish the course of accutane. I hope this message gives some of you peace but please go see your doctor right away so you can get medication if you need it. My doctor said the steroid works best within three days of when the ear starts to get muffled, otherwise permanent damage to hearing could occur because if there is increased pressure hitting a nerve.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a New Account

Sign in

Already have an account? Sign in here.


Sign In Now